MAUDE Adverse Event Report: HOLOGIC, INC BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a routine re-excision procedure, the surgeon chose to remove the device that was "flat" and replaced it with a new device.No patient complications were reported.The device was returned for investigation, and it was determined that the device had deformed in-situ, there was no sign of device fracture and that the clips were in proper location on device.The biozorb is expected to lose integrity as part of the normal degradation process and has flexibility to accommodate movement and contractures of the surrounding site.Because the device is sutured in placed the clips are still held in a 3-dimenstional array even if the spacer configuration changes as a result of degradation/resorption or tissue movement, therefore this was not considered a failure of the device to meet the design criteria.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was returned for evaluation purposes.The evaluation of the device in question confirms the customer's observation that the device was deformed in-situ.There was no sign of device fracture, and all clips were intact in proper location on the device.The nature of the device materials is such that the tissue environment can mold the device over time during degradation.However, the intended use of the biozorb is not to mimic a tissue cavity, but to mark a site of clinical interest in soft tissue.The biozorb device is expected to lose integrity as part of the normal degradation process and has flexibility to accommodate movement and contractures of the surrounding tissue.Because the device is sutured in place, the clips are still held in a 3-dimensional array even if the spacer configuration changes as a result of degradation/resorption or tissue movement.Therefore, this does not represent a failure of the device to meet design criteria or specifications, and functional integrity of the device was intact prior to removal.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free zone building b24
alajuela, alajuela 20102- CRI
CS   20102 CRI
MDR Report Key21157839
Report Number1222780-2025-01005
Device Sequence Number8433646
Product Code NEU
UDI-Device Identifier15420045514058
UDI-Public15420045514058
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0404
Device Catalogue NumberF0404
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2016
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale